MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 29mm 11060a aortic valved conduit was explanted after an implant duration of 4 months and 11 days due to unknown reason.The explanted valve was replaced with a 29mm 11060a valved conduit.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 29mm 11060a aortic valved conduit was explanted after an implant duration of 4 months and 11 days due to methicillin-resistant staphylococcus epidermidis endocarditis.The explanted valve was replaced with another 29mm 11060a avc.Per medical records, the patient presented with cough and found to be covid positive, work-up revealed methicillin-resistant staphylococcus epidermidis bacteremia.Tee/ct showed periaortic leak, pseudoaneurysm and aortic root abscess.The patient underwent redo avr/bio bentall.Intraoperatively the previous graft was easily dissected, there was a pus pocket around the nc sinus and annulus.The konect graft was 40% dehisced from the annulus.After debridement of infected tissue, another 29mm 11060a avc was implanted.Post procedure tee showed good aortic valve function with no pvl.There were no complications and the patient was transferred to the icu.
 
Additional Manufacturer Narrative
Manufacturer narrative: updated sections: a4, b5, b7, g3, g6, h6 health effect - clinical code, device code(s), and type of investigation.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prostheses types, surgical techniques, and infection control measures.This infection is generally categorized into early (onset at 60 days or less postimplant) and late (onset greater than 60 days post-implant).Early-onset generally reflects contamination arising in the perioperative period; if there were ever non-conformances in the sterility or packaging processes, they would most likely manifest at this time.Late-onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.In this case the onset was greater than 60 days post-implant.H11 corrected data: based on the additional information, this event is no longer considered reportable.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18313098
Report Number2015691-2023-18312
Device Sequence Number6783943
Product Code LWR
UDI-Device Identifier00690103201406
UDI-Public(01)00690103201406(17)241106
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight77 KG